I've been in therapy for roughly 9 years, and have really only gotten marginally better, and in the last 3 or so years have actually gotten considerably worse. When I was younger, I was diagnosed with ADD and depression/bipolar disorder. They tried medication for both, but the stimulants made me more daydreamy, if anything, and the SSRIs made me extremely depressed. I've been off medication for probably 6 years now. I recently got involved with a guy who went through a lot of therapy over the last few years, and has really improved his life a considerable amount. This made me realize that perhaps I wasn't working with the therapist correctly/enough (I only saw her a few times a year, by this point) and saw her 5 times in two weeks over the winter holidays. After talking to her about some things that I never had before, she said that she thought my diagnosis of ADD and depression was incorrect (she was not the therapist to diagnose me with those) and that in fact I had an anxiety disorder, possible OCD, and extremely overreactive emotions. Now that I'm back at school, I'm working with the school to work with my professors, and I'm seeing one of the psychologists here on campus. She recommended me to a psychopharmocologist in the area, but I'm skeptical about his response. He seemed very gung-ho about ADD. Before I mentioned ADD, he was agreeing with me about the anxiety and emotional stuff, but the moment I mentioned that I had been diagnosed (and then undiagnosed) with ADD, he immediately started attributing everything to my ADD, despite considerable evidence to the contrary, even me saying otherwise. He agreed to see what he could do about the emotions and anxiety, but still seemed rather focused on the ADD. He prescribed me 150 mg then 300mg(if no side effects) of Wellbutrin XL. Now, upon reading up on this drug, it seems primarily for the things he seems to think are wrong, not the things I mentioned and my other two therapists have talked with me about. It's used for ADD and depression, not anxiety and emotional reactivity. Not only is it not used for anxiety, worsening anxiety is a common side effect!
Frankly, I'm not sure what to think, here. Has any one here had good experience with this drug with either of the two problems I mentioned?